Alert archive / Illinois / Flash Flood Warnings in 2010
Flash Flood Warning 51, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Aug 9, 2010, 11:01 PM CDT for Fulton County, Illinois. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2010, 11:01 PM CDT (04:01 UTC)
- Expired
- Aug 10, 2010, 3:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
County Fulton County, IL
The radar
The Lincoln radar (KILX), 79 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 12:15 AM CDT | HEAVY RAIN 2.28 | Bryant, IL | RAIN FELL WITHIN A 2 HOUR PERIOD BETWEEN 10 PM TO JUST AFTER MIDNIGHT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1590 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
059
WGUS53 KILX 100401
FFWILX
ILC057-100800-
/O.NEW.KILX.FF.W.0051.100810T0401Z-100810T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1101 PM CDT MON AUG 9 2010
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL FULTON COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 300 AM CDT.
* AT 1100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESIMATES THAT 2 TO 3 INCHES OF RAIN HAS FALLEN
ACROSS CENTRAL FULTON COUNTY...WITH ADDITIONAL STORMS EXPECTED.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CANTON...LEWISTOWN...CUBA...FAIRVIEW AND ST. DAVID.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 4069 9000 4064 9000 4063 8989 4049 8992
4041 8999 4037 9044 4064 9045
$$
CHURCHILL1 follow-up statement
542
WGUS73 KILX 100802
FFSILX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
302 AM CDT TUE AUG 10 2010
ILC057-100812-
/O.EXP.KILX.FF.W.0051.000000T0000Z-100810T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FULTON IL-
302 AM CDT TUE AUG 10 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN FULTON
COUNTY WILL BE ALLOWED TO EXPIRE AT 300 AM CDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. ANY
FLOODING OF CREEKS OR STREAMS IN THE AREA SHOULD BE RECEDING...
ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...PLEASE
REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4069 9000 4064 9000 4063 8989 4049 8992
4041 8999 4037 9044 4064 9045
$$
AUTENWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 8:33 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Aug 9, 8:33 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 833 PM CDT MON AUG 9 2010 .DISCUSSION... ISSUED 833 PM CDT MON AUG 9 2010 ISOLATED STORMS DEVELOPED THIS EVENING ALONG AN OUTFLOW BOUNDARY EXTENDING FROM BURLINGTON TO DANVILLE. THERE IS LITTLE IN THE WAY OF SUPPORT FOR THESE STORMS NOW THAT THE SUN IS SETTING...AND HAVE SEEN A CORRESPONDING DECREASE IN OVERALL ACTIVITY. CONVECTION HAS BEEN SUPPRESSED ALONG THE WESTERN PORTIONS OF THE BOUNDARY DUE TO SUBSIDENCE FROM A SMALL-SCALE UPPER HIGH OVER NORTHEASTERN MISSOURI. THE POTENTIAL STILL EXISTS FOR CONVECTION TO FIRE UP TO THE WEST LATER TONIGHT OVER SOUTHERN IOWA/NORTHERN MISSOURI...BUT CONDITIONS ARE NOT AS FAVORABLE AS THE PREVIOUS NIGHT. WILL RETAIN CHANCE POPS IN THE NORTH FOR THIS POTENTIAL. FORECAST HAS ALREADY BEEN UPDATED TO PUT IN ISOLATED THUNDER IN THE NORTHEAST...AND DO NOT ANTICIPATE ANY FURTHER CHANGES. 04 && .AVIATION... ISSUED 616 PM CDT MON AUG 9 2010 SVRL OUTFLOW BNDRYS APPARENT IN SFC/STLT DATA THIS AFTN...BUT THE MORE IMPORTANT ONE FOR PSBL TSTM INITIATION EXTNDS OMA-BRL-PIA-IKK. MSTR/INSTABILITY SUFFICIENT FOR CNVCTN...HWVR DVLPMT IS BEING SUPPRESSED BY SUBSIDENCE ASSOCIATED WITH A SUB-SYNOPTIC UPR HIGH OVR NERN MO/SERN IA. MOST LKLY SCENERIO TNGT WL BE FOR ISOLD STORMS FM BMI/DEC EWD THIS EVE ALG THE ERN EXTENT OF OUTFLOW BNDRY...THEN MORE VIGOROUS DVLPMT OVR FAR WRN PTN OF BNDRY LTR TNGT. SHORT RANGE FCST MDLS DVLP TSTMS OVR SWRN/SRN IA TNGT...THEN MOVE THEM EWD TWD WRN IL AFT 06Z. SO WL PUT IN SOME VCTS FOR PIA FOR NOW AFT 06Z AND WAIT TO SEE HOW THINGS DVLP BEF THE 06Z TAF ISSUANCE. FOR TUE...COMPOSITE OUTFLOW BNDRY/WM FNT IS FCST TO EXTND NW-SE ACRS THE AREA...WITH SCT AFTN STORMS ALG IT. MORE UNCERTAINTY EXISTS FOR THIS ACTIVITY AS IT WL BE MODULATED BY ANTICIPATED DVLPMT TNGT. WL THEREFORE KEEP TAFS PCPN-FREE AFT 15Z. 04 && .PREV DISCUSSION... ISSUED 250 PM CDT MON AUG 9 2010 MAIN CONCERN FOR THIS PACKAGE REMAINS WITH THE EXCESSIVE HEAT. EARLIER MCS HAS FADED AWAY...AND TEMPERATURES AND DEWPOINTS HAVE BEEN RISING NICELY...DESPITE A FAIR AMOUNT OF CLOUD DEBRIS. DEWPOINTS IN THE MID 70S HAVE SPREAD AS FAR NORTH AS THE I-74 CORRIDOR FROM BLOOMINGTON TO DANVILLE...WITH UPPER 70S TO NEAR 80 FURTHER SOUTH. HEAT INDEX CURRENTLY ABOVE 100F IN ALL LOCATIONS EXCEPT THE EXTREME NORTHERN CWA. SOME LOCATIONS FROM TAYLORVILLE TO OLNEY SHOWING 110 OR HIGHER THIS HOUR...ALTHOUGH LOCAL MEASURING EQUIPMENT MAY BE INFLATING TEMP/DEWPOINT VALUES SLIGHTLY. SHORT TERM...TONIGHT THROUGH THURSDAY... STRONG UPPER RIDGING TO CONTINUE ACROSS THE CENTRAL CONUS THROUGH TUESDAY...BEFORE BEGINNING TO FLATTEN AFTER MIDWEEK. OPPRESSIVE HEAT EXPECTED THROUGH THURSDAY OVER MOST OF THE CWA. QUESTIONS ARISE AS TO CONVECTIVE DEVELOPMENT AND ASSOCIATED CLOUDINESS. MCS ACTIVITY EXPECTED OVER IOWA AGAIN TONIGHT...MOVING ACROSS NORTHERN ILLINOIS. HAVE ADDED POPS ACROSS THE NORTHERN CWA FOR TONIGHT AS THIS PASSES. FAR NORTHERN CWA MAY REACH ADVISORY CRITERIA TOMORROW...BUT THIS WILL BE DEPENDENT ON HOW FAST THE CLOUDS AND RAIN BREAK UP...SO WILL LEAVE AREAS FROM GALESBURG TO PEORIA NORTHWARD OUT OF ANY ADVISORIES. FURTHER SOUTH...CLOUD COVER WILL NOT BE AS EXTENSIVE...AND TEMPS/DEWPOINTS EXPECTED TO RISE TO SIMILAR VALUES AS TODAY. WILL EXPAND THE HEAT WARNING NORTHWARD TO INCLUDE COUNTIES FROM LINCOLN TO DECATUR TO PARIS...AND CONTINUE TO MONITOR FOR ANY FURTHER NORTHWARD EXPANSION LATER. REMAINDER OF HEAT ADVISORY...CURRENTLY FROM FULTON TO VERMILION COUNTIES...WILL REMAIN IN PLACE. MODELS HAVING VARIED SOLUTIONS AS TO ANY DAYTIME CONVECTION FURTHER SOUTH IN THE RIDGE...AND OUTFLOWS FROM OVERNIGHT STORMS WILL FURTHER MUDDY THE WATERS. WILL INCLUDE 30 POPS FOR TUESDAY OVER THE SOUTHERN CWA...BUT AREAS NORTH OF I-70 MORE LIKELY TO SEE ANYTHING IF IT OCCURS. FRONTAL BOUNDARY PROGGED TO MOVE ACROSS THE AREA LATE WEDNESDAY NIGHT OR EARLY THURSDAY. WILL INCLUDE POPS EVERYWHERE THROUGH WEDNESDAY NIGHT...THEN TAPER THEM FROM WEST TO EAST ON THURSDAY. STILL LOOKING TO BE RATHER HOT THROUGH THURSDAY AS WELL...ALTHOUGH DEWPOINTS ARE PROGGED TO BE A BIT LOWER BY THEN. HEAT INDICES BELOW 105 ARE LIKELY BY THURSDAY...BUT THE CUMULATIVE EFFECTS OF THE HEAT JUSTIFY KEEPING THE WARNING GOING THAT LONG...AS THAT WILL BE DAY 5 OF THE HEAT WAVE. LONG TERM...FRIDAY THROUGH MONDAY... LONGER RANGE MODELS CONTINUE SHOW THE BREAKDOWN OF THE RIDGE INTO A MORE EAST-WEST CONFIGURATION OVER THE SOUTHERN CONUS...WITH A SHORTWAVE MOVING ACROSS THE NORTHERN CONUS THIS WEEKEND. ASSOCIATED COLD FRONT PROGGED BY BOTH THE ECMWF/GFS TO PASS THROUGH THE AREA SATURDAY AFTERNOON OR EVENING...WITH THE NEXT SIGNIFICANT CHANCE OF PRECIPITATION. ONCE THAT PASSES...THE UPPER RIDGE SHOULD AMPLIFY ACROSS THE WESTERN U.S. THIS WILL RESULT IN MORE OF A NORTHWESTERLY FLOW OVER OUR AREA...FINALLY BRINGING TEMPERATURES BACK TO NORMAL EARLY NEXT WEEK. GEELHART && .ILX WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THURSDAY FOR ILZ040-042- 047>057-061>063-066>068-071>073. HEAT ADVISORY UNTIL 8 PM CDT TUESDAY FOR ILZ036>038-041-043>046. &&
Hazardous weather outlook, Aug 9, 3:13 PM CDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 313 PM CDT MON AUG 9 2010 ILZ036>038-041-043>046-101200- CHAMPAIGN-DE WITT-FULTON-MASON-MCLEAN-PIATT-TAZEWELL-VERMILION- 313 PM CDT MON AUG 9 2010 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT HIGH TEMPERATURES IN THE LOW TO MID 90S AND TROPICAL HUMIDITY WILL RESULT IN HEAT INDICES OF 100 TO 107 DEGREES THROUGH SUNSET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER HEAT WAVE IS EXPECTED MUCH OF THIS WEEK...SIMILAR TO THE HEAT AND HUMIDITY OF A FEW DAYS AGO. MANY AREAS WILL SEE AFTERNOON AND EARLY EVENING HEAT INDEX VALUES OF 100 TO 107 DEGREES...BEING THE HIGHEST ON TUESDAY AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH WEDNESDAY NIGHT AND AGAIN SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ040-042-047>057-061>063-066>068-071>073-101200- CASS-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MENARD-MORGAN-MOULTRIE- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY- 313 PM CDT MON AUG 9 2010 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT HIGH TEMPERATURES IN THE 90S AND TROPICAL HUMIDITY WILL RESULT IN HEAT INDICES FROM 100 TO 110 DEGREES THROUGH SUNSET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER HEAT WAVE IS EXPECTED MUCH OF THIS WEEK...SIMILAR TO THE HEAT AND HUMIDITY OF A FEW DAYS AGO. MANY AREAS WILL SEE AFTERNOON AND EARLY EVENING HEAT INDEX VALUES OF 100 TO 110 DEGREES...BEING THE HIGHEST TUESDAY AFTERNOON. THIS HEAT WAVE COULD LINGER INTO FRIDAY AFTERNOON IN SOUTHEAST ILLINOIS...WITH HEAT INDICES AROUND 100 DEGREES SOUTHEAST OF I-70. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH WEDNESDAY NIGHT AND AGAIN SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ027>031-101200- KNOX-MARSHALL-PEORIA-STARK-WOODFORD- 313 PM CDT MON AUG 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT HEAT INDICES WILL REACH BETWEEN 97 AND 102 DEGREES THROUGH SUNSET. THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT FROM PEORIA NORTH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER HEAT WAVE IS EXPECTED THROUGH AT LEAST THURSDAY...SIMILAR TO THE HEAT AND HUMIDITY OF A FEW DAYS AGO. THE MOST OPPRESSIVE PERIOD IS EXPECTED TO TUESDAY AFTERNOON AND EARLY EVENING...WHEN MANY AREAS WILL SEE HEAT INDEX VALUES OF 100 TO 105 DEGREES. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH WEDNESDAY NIGHT AND AGAIN SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. KH
In the hours before
Special weather statement, Aug 9, 9:32 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 932 PM CDT MON AUG 9 2010 ILZ036-100330- FULTON- 932 PM CDT MON AUG 9 2010 ...SIGNIFICANT WEATHER ALERT FOR FULTON COUNTY UNTIL 1030 PM CDT... AT 928 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING FROM FAIRVIEW TO CUBA...MOVING EAST-SOUTHEAST AT 10 MPH. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. PEOPLE IN FULTON COUNTY...INCLUDING THE CITIES OF FAIRVIEW...CUBA... LEWISTOWN...CANTON AND ST. DAVID...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 4062 8990 4033 9009 4038 9038 4070 9034 TIME...MOT...LOC 0232Z 286DEG 8KT 4060 9019 4045 9023 CHURCHILL
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 9:32 PM CDT | Special Weather Statement | ILX | Fulton | 58 min |
| Aug 9, 11:54 PM CDT | Special Weather Statement | ILX | Menard | 66 min |
| Aug 10, 4:39 PM CDT | Special Weather Statement | ILX | Schuyler | 66 min |
| Aug 10, 5:07 PM CDT | Areal Flood Advisory | ILX | Schuyler | 4 hr |
| Aug 10, 5:15 PM CDT | Areal Flood Advisory | ILX | Logan | 4 hr |
| Aug 10, 5:20 PM CDT | Flash Flood Warning | ILX | Schuyler | 6 hr |
| Aug 10, 6:15 PM CDT | Special Weather Statement | ILX | Champaign | 60 min |
| Aug 10, 6:42 PM CDT | Special Weather Statement | ILX | Mason, Menard | 63 min |
Nearby
Flash Flood Warnings in Illinois, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.